Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 2:34 AM EST for Lafayette County, Madison County, Taylor County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 2:34 AM EST (07:34 UTC)
- Expired
- Mar 25, 2005, 3:30 AM EST
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 250735 SVRTAE FLC067-079-123-250830- /O.NEW.KTAE.SV.W.0035.050325T0734Z-050325T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 234 AM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAFAYETTE COUNTY IN FLORIDA EASTERN MADISON COUNTY IN FLORIDA EASTERN TAYLOR COUNTY IN FLORIDA THIS INCLUDES THE CITY OF PERRY * UNTIL 330 AM EST * AT 225 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR PERRY...AND WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SMITH BY 240 AM EST... DAY AND 6 MILES NORTHWEST OF BUCKVILLE BY 255 AM EST... 10 MILES SOUTHEAST OF LEE BY 310 AM EST... 15 MILES SOUTHEAST OF MADISON CO AIRPORT BY 315 AM EST... IN ADDITION TO LARGE HAIL AND POSSIBLE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3011 8363 2994 8347 3017 8308 3053 8326 $$ 17-GOULD
1 follow-up statement
000 WWUS52 KTAE 250807 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 AM EST FRI MAR 25 2005 FLC079-123-250815- /O.CAN.KTAE.SV.W.0035.000000T0000Z-050325T0830Z/ MADISON FL-TAYLOR FL- 305 AM EST FRI MAR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND MADISON COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST OF TAYLOR COUNTY AND REMAINED SOUTH OF MADISON COUNTY. LAT...LON 3026 8333 3013 8324 3018 8309 3028 8312 $$ FLC067-250830- /O.CON.KTAE.SV.W.0035.000000T0000Z-050325T0830Z/ LAFAYETTE FL- 305 AM EST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM EST FOR NORTHERN LAFAYETTE COUNTY... AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER NORTH CENTRAL LAFAYETTE COUNTY...OR ABOUT 9 MILES NORTHWEST OF MAYO...MOVING NORTHEAST AT 35 MPH. GOLF BALL SIZED HAIL HAS BEEN REPORTED NEAR PERRY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3026 8333 3013 8324 3018 8309 3028 8312 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:33 AM EST, 1 minute earlier.
Area forecast discussion, Mar 25, 2:33 AM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 AM EST FRI MAR 25 2005 .SYNOPSIS...THE 03 UTC SURFACE ANALYSIS SHOWED AN EAST-WEST ORIENTED WARM FRONT ACROSS THE NORTHERN GULF. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NORTH OF THIS FRONT. IN FACT, WE WITNESSED AN IMPRESSIVE STORM SPLIT OVER APALACHEE BAY. IN THIS CASE THE LEFT MOVER (WHICH IS CURRENTLY MOVING INTO TAYLOR COUNTY) IS NEARLY AS IMPRESSIVE AS THE RIGHT MOVER, AND WEVE SEEN SOME VERY IMPRESSIVE CROSS SECTIONS WITH THIS LEFT MOVER INDICATING THE POTENTIAL FOR UNUSUALLY LARGE HAIL. OTHER THAN THOSE TWO SUPER CELLS MOST OF THE RAIN HAS BEEN SHOWERY AND DISORGANIZED. THE LONG TERM VAPOR LOOP SHOWS THE SHORT WAVE TROUGH THAT RACED ACROSS NORTHERN MEXICO YESTERDAY MORNING IS NOW MOVING EAST OVER OUR AREA, AND THIS HAS PROBABLY HELPED IN THE INITIATION OF DEEP MOIST CONVECTION NEAR THE FRONT. && .SHORT TERM...THE RAIN SHOULD TAPER OFF LATER THIS MORNING AS THE WARM FRONT MOVES RAPIDLY NORTHWARD AND THE SHORT WAVES RACES OFF TO THE EAST. WE WILL INCLUDE THE MENTION OF STRONG STORMS GIVEN THE IMPROVING INSTABILITY AND DEEP LAYER VERTICAL SHEAR. MOIST ONSHORE FLOW OVER THE COOLER SHELF WATERS AND LAND MASS MAY PRODUCE AREAS OF DENSE FOG TONIGHT AND SATURDAY MORNING. THE NEXT SIGNIFICANT RAIN CHANCES WILL BE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT, AS A COMPLICATED FRONTAL SYSTEM OVER THE SOUTHEAST U.S. INTERACTS WITH AN ACTIVE SUBTROPICAL JET AND ABUNDANT DEEP LAYER MOISTURE AND INSTABILITY. ALTHOUGH THE MODELS STILL DIFFER ON THE DETAILS, THERE IS ENOUGH OF A CONSENSUS THAT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THIS TIME FRAME. WE ARE GROWING INCREASINGLY CONCERNED ABOUT THE SEVERE WEATHER THREAT THIS WEEKEND. IT WOULD BE UNUSUAL TO HAVE SUCH A LONG PERIOD (24-36 HOURS) OF FAVORABLE SEVERE WEATHER PARAMETERS IN THIS AREA, BUT NUMERICAL GUIDANCE IS FORECASTING THIS SCENARIO. OF PARTICULAR CONCERN IS THE ABUNDANT INSTABILITY AND DEEP LAYER VERTICAL WIND SHEAR. WITH A QUASI-STATIONARY FRONTAL BOUNDARY NEAR OR JUST NORTH OF OUR REGION SATURDAY AFTERNOON AND EVENING, THERE COULD BE ENHANCED 0-1 KM SHEAR AND A TORNADO THREAT. ANOTHER WAVE OF SEVERE WEATHER WILL BE POSSIBLE IF A POWERFUL SQUALL DEVELOPERS AHEAD OF AN APPROACHING COLD FRONT SUNDAY MORNING. WE WILL BEGIN TO ALERT THE PUBLIC ABOUT THIS THREAT FOR THE MORNING PACKAGE. && .MARINE...WINDS AND SEAS WILL BE AT CAUTION LEVELS TODAY BEFORE SUBSIDING TONIGHT. ANOTHER ROUND OF CAUTION LEVELS WILL OCCUR SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT FRONTAL SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 60 81 65 / 50 20 40 60 PANAMA CITY 77 63 79 66 / 50 20 40 60 DOTHAN 78 60 82 64 / 30 10 40 70 ALBANY 78 58 81 63 / 30 10 40 70 VALDOSTA 79 61 82 66 / 50 10 40 60 CROSS CITY 78 62 79 67 / 50 20 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
Hazardous weather outlook, Mar 24, 4:56 AM EST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EST THU MAR 24 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-251100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 456 AM EST THU MAR 24 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A WARM FRONT WILL MOVE THROUGH THE REGION ON FRIDAY BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS...BEFORE A MUCH MORE POTENT LOW PRESSURE SYSTEM APPROACHES FROM THE WEST ON SATURDAY AND SUNDAY. ALTHOUGH THE TIMING OF THIS EVENT IS STILL SOMEWHAT UNCERTAIN...THE POTENTIAL EXISTS FOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS OVER THE WEEKEND AS A PRE-FRONTAL SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE EASTWARD. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:48 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 57 min |
| Mar 25, 4:29 AM EST | Severe Thunderstorm Warning | TAE | Madison | 16 min |
| Mar 25, 5:23 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 37 min |
| Mar 25, 5:56 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 49 min |
| Mar 25, 6:43 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Mar 25, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 42 min |
| Mar 25, 12:12 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.